Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 178, NWS Albany, NY

August 21, 2011Dutchess County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Aug 21, 2011, 1:59 PM EDT for Dutchess County, New York; Northwest Hills Planning Region, Connecticut; Berkshire County, Massachusetts. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2011, 1:59 PM EDT (17:59 UTC)
Expired
Aug 21, 2011, 3:00 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Dutchess County, NY

The radar

The Albany radar (KENX), 92 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 2:00 PM EDTTSTM WND DMGNorfolk, CTWIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 1:20 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1024 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WUUS51 KALY 211759
SVRALY
CTC005-MAC003-NYC027-211900-
/O.NEW.KALY.SV.W.0178.110821T1759Z-110821T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
159 PM EDT SUN AUG 21 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 300 PM EDT

* AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  AMENIA...OR 17 MILES NORTH OF SHERMAN...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CORNWALL BRIDGE BY 210 PM EDT...   
   FALLS VILLAGE BY 220 PM EDT...
   CANAAN AND EDDY FIELD BY 225 PM EDT...
   ASHLEY FALLS AND SHEFFIELD BY 230 PM EDT...
   TORRINGTON BY 235 PM EDT...
   NORFOLK BY 240 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4170 7357 4189 7367 4199 7358 4198 7352
      4204 7352 4213 7343 4234 7306 4231 7302
      4225 7299 4215 7303 4214 7307 4209 7307
      4204 7305 4204 7300 4197 7302 4197 7292
      4189 7294
TIME...MOT...LOC 1759Z 248DEG 22KT 4184 7347

$$

TAW/KGM
1 follow-up statement
709 
WWUS51 KALY 211826
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
226 PM EDT SUN AUG 21 2011

MAC003-NYC027-211835-
/O.CAN.KALY.SV.W.0178.000000T0000Z-110821T1900Z/
BERKSHIRE MA-DUTCHESS NY-
226 PM EDT SUN AUG 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUTCHESS AND
SOUTHERN BERKSHIRE COUNTIES IS CANCELLED...

THUNDERSTORMS HAVE MOVED OUT OF DUTCHESS AND BERKSHIRE COUNTIES.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4172 7351 4194 7331 4204 7301 4203 7300
      4197 7302 4197 7292 4189 7294
TIME...MOT...LOC 1825Z 248DEG 22KT 4190 7327

$$

CTC005-211900-
/O.CON.KALY.SV.W.0178.000000T0000Z-110821T1900Z/
LITCHFIELD CT-
226 PM EDT SUN AUG 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHERN LITCHFIELD COUNTY...

AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CORNWALL HOLLOW...OR 9 MILES NORTHWEST OF TORRINGTON...
MOVING EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH GOSHEN AND KELLY CORNER BY 230 PM EDT...
  SOUTH NORFOLK...TURKEY COBBLE AND DRAKEVILLE BY 235 PM EDT...
  GRANTVILLE...WINCHESTER CENTER AND NEWFIELD BY 240 PM EDT...
  MILL BROOK AND BURRVILLE BY 245 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND
EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4172 7351 4194 7331 4204 7301 4203 7300
      4197 7302 4197 7292 4189 7294
TIME...MOT...LOC 1825Z 248DEG 22KT 4190 7327

$$

TAW/KGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 1:31 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 21, 1:31 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
131 PM EDT SUN AUG 21 2011

.SYNOPSIS...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE
WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER
WEATHER INTO THE MID WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH #795 IS IN EFFECT FOR THE ENTIRE FORECAST
UNTIL 01Z/9 PM EDT. DEALING WITH SEVERE THUNDERSTORMS AT THIS TIME.
ACTUAL COLD FRONT MOVING ACROSS WESTERN NEW YORK WITH LINE OF
CONVECTION. SHOULD GET A BIT OF BREAK BETWEEN THIS ROUND OF SEVERE
BEFORE WE GET GOING AHEAD LATER THIS AFTERNOON.

AS OF 10 AM EDT...AN ACTIVE SEVERE WEATHER DAY LOOKS LIKELY THIS
AFTERNOON WITH MULTIPLE BANDS OF SHOWERS AND THUNDERSTORMS TO
IMPACT THE FORECAST AREA THIS AFTERNOON INTO THE EARLY EVENING.
THE INITIAL CONVECTION IS ASSOCIATED WITH A WEAK MID LEVEL VORT
MAX AND SOME LOW AND MID LEVEL THERMALS ADVECTION. THE LATEST NAM
SHOWS SOME ELEVATED INSTABILITY WITH SHOWALTER VALUES OF 0 TO -2C
OVER THE SOUTHERN ADIRONDACK PARK. WE HAVE HAD A FEW STRONG
THUNDERSTORMS MOVE ACROSS HERKIMER AND HAMILTON COUNTIES. WE HAVE
HAVE RETOOLED THE POP AND WX TRENDS TO ADDRESS THIS THREAT.

OUR HIRES WRF BASE REF PRODUCT SEEMS TO HAVE A GOOD HANDLE ON
THINGS AT THIS POINT...AND IT SHOWS A RATHER INTENSE LINE OF
CONVECTION FORMING TOWARDS 20Z...AND CROSSING THE FORECAST AREA BY
0100Z.

THE 12Z KALB SOUNDING SHOWS ONLY 0-6 KM SHEAR VALUES OF 24 KTS
NOW...BUT WE EXPECT THE DEEP SHEAR TO INCREASE TO 40-50 KTS BY THE
LATE PM WITH A MULTICELL LINE...AND PERHAPS SOME SUPERCELL
STRUCTURES WITH MLCAPE/SBCAPES GENERALLY 1000-2000 J/G OVER THE
FCST AREA. THE 12Z SOUNDING ALL SHOWS H850-500 LAPSE RATES OF 6.8
C/KM WITH A WET BULB ZERO HEIGHT OF 10.3 KFT. THERE IS LOW-LEVEL
VEERING IN THE BOUNDARY LAYER...BUT WITH THE STRONG CYCLONICALLY
CURVED MID/UPPER LEVEL JET STREAK APPROACHING LATER TODAY WE
BELIEVE THE PRIMARY SEVERE THREAT WILL BE WIND...WITH SOME HAIL.

THE LATEST MAGLENTA SEVERE WEATHER INDEX CAME OUT WITH A MAJOR
SEVERE WEATHER EVENT POSSIBLE. THIS IS A CONDITIONAL POINT INDEX
FROM PAST COMET RESEARCH.

HERE ARE THE PARAMETERS INPUTTED:
CAPE = 1500 J/KG
MAX SOUNDING WINDS = 65
EHI = 1.0
SRH (0-3 KM) = 150 (M/S)2
STORM SPEED = 30 KTS

WE WILL CONTINUE TO MONITOR THE MESOSCALE TRENDS. THE ONE LIMITER
ON THE AREAL EXTENT OF TODAYS CONVECTION WOULD BE THE CLOUD COVER.
THERE BREAKS IN THESE BANDS...AND THE UPPER LEVEL DYNAMICS BECOME
MORE IMPRESSIVE BY THE MID PM...INTO THE EARLY EVENING.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
AT THE SURFACE RIDGING BEGINS TO BUILDS IN ON MONDAY....HOWEVER
ALOFT THE UPPER TROUGH AXIS WILL MOVE OVERHEAD. SHORT WAVE ENERGY
MOVING THROUGH WITH THE TROUGH AXIS NOT EXPECTED TO MOVE TO THE EAST
UNTIL TUESDAY MORNING. HEIGHTS RISE ON TUESDAY WITH RIDGING BUILDING
ALOFT TOO...DRY BUT COOL WEATHER. SURFACE HIGH SHIFT OFFSHORE
TUESDAY NIGHT AND MORE ENERGY RIDES OVER TOP THE LARGE UPPER RIDGE
AND DIGS THE LONGWAVE TROUGH OVER THE REGION.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE LONGWAVE PATTERN WITH
AN UPPER LEVEL LOW REMAINING IN THE VICINITY OF HUDSON BAY AND AN
UPPER LEVEL RIDGE PERSISTING OVER THE ROCKIES AND DESERT SOUTHWEST.
HOW ENERGY MOVING THROUGH THE LONGWAVE TROUGH INTO GREAT LAKES
REGION AND NORTHEAST LATE IN THE PERIOD WILL BE IMPORTANT IN
DETERMINING THE TRACK OF IRENE. HAVE FAVOR GUIDANCE FROM HPC FOR
THE PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
A COLD FRONT WILL APPROACH FROM THE GREAT LAKES REGION AND THE ST
LAWRENCE RIVER VALLEY LATER THIS AFTERNOON AND EVENING...PRECEDED
AND ACCOMPANIED BY SEVERAL BANDS OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH MAY BE QUITE STRONG. THE FRONT WILL
THEN MOVE SOUTH AND EAST OF THE REGION LATE SUNDAY NIGHT.

EXPECT MAINLY VFR CONDITIONS UNTIL SHOWERS/TSTMS DEVELOP BY LATE
MORNING/EARLY THIS AFTERNOON. IT APPEARS THAT SEVERAL BANDS/LINES OF
SHOWERS/TSTMS WILL MOVE ACROSS THE TAF SITES THROUGH THIS
EVENING...WHICH WILL LIKELY PRODUCE PERIODS OF MVFR/IFR VSBYS.
ADDITIONAL SHOWERS/TSTMS MAY LINGER THROUGH 04Z-06Z/MON...ESP AT
KPOU.

SOME OF THE TSTMS THIS AFTERNOON/EVENING MAY BE ACCOMPANIED BY
STRONG WIND GUSTS...AND HAIL...ALONG WITH BRIEFLY VERY HEAVY RAIN
WITH BRIEF REDUCTIONS IN VSBYS.

ADDITIONAL MVFR/IFR VSBYS/CIGS MAY DEVELOP ONCE THE RAIN ENDS LATE
TONIGHT INTO EARLY MON MORNING...ESPECIALLY IF BREAKS IN THE CLOUDS
DEVELOP. THE BEST CHANCE FOR THIS APPEARS TO BE AT KGFL...AND KPOU.
HOWEVER...OVERALL CONFIDENCE IN THIS ADDITIONAL FOG/LOW CLOUD
DEVELOPMENT LATE TONIGHT IS LOW AT THIS TIME.

AS FOR WINDS...EXPECT LIGHT/VARIABLE WINDS TO BECOME MAINLY S/SW BY
MID MORNING...AT 5-10 KT...WITH WINDS BECOMING MORE SW/W BY LATE
AFTERNOON. WINDS WILL BECOME NW SUN NIGHT...AT LESS THAN 8 KT. WINDS
WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND NEAR ANY
SHOWERS AND TSTMS MAINLY THIS AFTERNOON AND TONIGHT.

OUTLOOK...
MON...VFR. SLIGHT CHC -SHRA KGFL NORTH.
TUE-WED...EARLY AM IFR FOG POSSIBLE. OTHERWISE...VFR WITH NO SIG WX.
THU...VFR/MVFR...CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
A COLD FRONT MOVE ACROSS THE REGION WITH SHOWERS AND THUNDERSTORMS
OCCURRING AHEAD AND ALONG THE FRONT WITH STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. HIGH PRESSURE
WILL BEGIN TO BUILD INTO OUR AREA ON MONDAY WITH FAIR AND DRIER
WEATHER INTO THE MID WEEK.

&&

.HYDROLOGY...
THE POSSIBILITY EXISTS FOR THE AREA TO PICK UP ANOTHER WIDESPREAD
3/4 TO 1 1/2 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN AREAS
WHICH HAVE A PROLONGED PERIOD OF CONVECTION. TRAINING OF
THUNDERSTORMS COULD OCCUR AS SEVERAL LINES OF CONVECTION ARE
POSSIBLE WITH THE LINES ADVANCING EAST AS THE INDIVIDUAL CELLS MOVE
FROM SOUTHWEST TO NORTHEAST. PRECIPITABLE WATER VALUES INCREASE UP
TO 1 3/4 INCHES THIS AFTERNOON WHICH ALSO INDICATES THE POTENTIAL
FOR SOME HEAVY RAINFALL. WHILE THIS AMOUNT OF RAIN IS NOT EXPECTED
TO HAVE A MAJOR IMPACT ON MOST RIVER BASINS...IT MAY BE ENOUGH TO
RESULT IN PONDING OF WATER ON ROADWAYS AND FLOODING OF POORLY
DRAINED LOW LYING AREAS AS WELL AS RESULT IN SIGNIFICANT RISES ON
CREEKS AND STREAMS.

DRIER WEATHER IS EXPECTED FROM MONDAY THROUGH WEDNESDAY WITH JUST
SOME WIDELY SCATTERED TO SCATTERED SHOWERS MONDAY INTO EARLY
MONDAY EVENING MAINLY ACROSS THE NORTHERN MOUNTAINS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/11/WASULA
NEAR TERM...IAA/11/WASULA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...WASULA
FIRE WEATHER...IAA
HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 21, 1:32 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
132 PM EDT SUN AUG 21 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-221100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
132 PM EDT SUN AUG 21 2011

...SEVERE THUNDERSTORM WATCH 795 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 11:44 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1144 AM EDT SUN AUG 21 2011

NYZ041-048>050-084-211630-
SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
1144 AM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1140 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT OVER SCOTIA...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
BURNT HILLS BY 1150 AM EDT
BALLSTON SPA...ROUND LAKE AND 7 MILES SOUTHEAST OF ROCK CITY FALLS BY
NOON EDT
MILTON BY 1205 PM EDT
SARATOGA SPRINGS BY 1215 PM EDT
6 MILES WEST OF GREENWICH BY 1230 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH AN HOUR FROM THIS
THUNDERSTORM.

LAT...LON 4307 7339 4279 7400 4289 7410 4290 7409
      4296 7410 4327 7359
TIME...MOT...LOC 1543Z 234DEG 25KT 4291 7397

TAW
Special weather statement, Aug 21, 11:47 AM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1147 AM EDT SUN AUG 21 2011

NYZ058-063-064-211630-
WESTERN GREENE NY-WESTERN ULSTER NY-EASTERN ULSTER NY-
1147 AM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WEST SHOKAN...OR ABOUT 14 MILES NORTHEAST OF
GRAHAMSVILLE...AND MOVING NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
OLIVEBRIDGE BY 1155 AM EDT
MOUNT TREMPER BY NOON EDT
KENNETH L WILSON CAMPGROUND BY 1205 PM EDT
WOODSTOCK AND WEST HURLEY BY 1210 PM EDT
SAUGERTIES BY 1225 PM EDT

RAINFALL AMOUNTS MAY RANGE FROM A QUARTER OF AN INCH TO AN INCH FROM
THIS THUNDERSTORM.

LAT...LON 4197 7447 4224 7404 4217 7404 4216 7400
      4217 7400 4212 7391 4209 7393 4207 7392
      4206 7394 4201 7394 4182 7434
TIME...MOT...LOC 1547Z 234DEG 25KT 4195 7431

TAW
Special weather statement, Aug 21, 12:14 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1214 PM EDT SUN AUG 21 2011

NYZ048>051-211700-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
SOUTHERN SARATOGA NY-
1214 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR ROTTERDAM JUNCTION...OR ABOUT OVER SCOTIA...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
GLENVILLE AND SCOTIA BY 1220 PM EDT
EAST GLENVILLE AND ALPLAUS BY 1225 PM EDT
BURNT HILLS BY 1230 PM EDT
ROUND LAKE BY 1245 PM EDT

RAINFALL RATES MAY REACH A HALF AN INCH AN HOUR.

LAT...LON 4284 7420 4290 7409 4296 7409 4306 7395
      4291 7377 4274 7408
TIME...MOT...LOC 1614Z 230DEG 22KT 4287 7405

TAW
Special weather statement, Aug 21, 12:17 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1217 PM EDT SUN AUG 21 2011

NYZ048-049-051-052-211645-
WESTERN SCHENECTADY NY-EASTERN SCHENECTADY NY-WESTERN ALBANY NY-
EASTERN ALBANY NY-
1217 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
  ALBANY COUNTY IN EAST CENTRAL NEW YORK...

AT 1213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR BERNE...OR ABOUT 13 MILES SOUTHWEST OF ROTTERDAM...AND
MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ALTAMONT INCLUDING THE FAIR GROUNDS BY 1225 PM EDT
VOORHEESVILLE BY 1230 PM EDT
GUILDERLAND AND ROTTERDAM BY 1240 PM EDT
COLONIE...SCHENECTADY...6 MILES SOUTH OF NISKAYUNA AND 7 MILES WEST
OF LOUDONVILLE BY 1245 PM EDT

RAINFALL AMOUNTS MAY APPROACH A HALF AN INCH AN HOUR.

LAT...LON 4266 7417 4272 7416 4286 7390 4278 7382
      4279 7376 4282 7373 4278 7369 4278 7368
      4269 7371 4267 7373 4252 7412 4261 7420
TIME...MOT...LOC 1617Z 237DEG 21KT 4265 7408

TAW
Special weather statement, Aug 21, 12:24 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1224 PM EDT SUN AUG 21 2011

NYZ060-061-063>066-211700-
WESTERN ULSTER NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
1224 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 1222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR LAKE KATRINE...OR ABOUT OVER RHINEBECK...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
RED HOOK AND SAUGERTIES BY 1230 PM EDT
CLERMONT BY 1245 PM EDT
LIVINGSTON BY 1255 PM EDT
ANCRAM BY 100 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.

LAT...LON 4224 7368 4205 7352 4181 7399 4201 7413
TIME...MOT...LOC 1624Z 237DEG 21KT 4199 7392

TAW
Special weather statement, Aug 21, 12:35 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1235 PM EDT SUN AUG 21 2011

NYZ051>054-059-060-211715-
WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN COLUMBIA NY-EASTERN RENSSELAER NY-WESTERN RENSSELAER NY-
1235 PM EDT SUN AUG 21 2011

...A STRONG THUNDERSTORM IN

  ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR RAVENA...OR ABOUT 11 MILES SOUTH OF DELMAR...AND MOVING
NORTHEAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
RAVENA AND NEW BALTIMORE BY 1240 PM EDT
SELKIRK BY 1245 PM EDT
CASTLETON-ON-HUDSON BY 1250 PM EDT
EAST GREENBUSH AND NASSAU BY 100 PM EDT
WEST SAND LAKE BY 110 PM EDT
AVERILL PARK BY 115 PM EDT

RAINFALL RATES MAY APPROACH A HALF AN INCH IN AN HOUR.

LAT...LON 4275 7360 4256 7343 4235 7390 4250 7404
TIME...MOT...LOC 1635Z 236DEG 24KT 4248 7386

TAW

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:54 AM EDTSpecial Weather StatementALYHamilton51 min
Aug 21, 9:34 AM EDTSpecial Weather StatementALYHamilton41 min
Aug 21, 10:34 AM EDTSpecial Weather StatementALYWarren56 min
Aug 21, 11:14 AM EDTSpecial Weather StatementALYSaratoga, Washington61 min
Aug 21, 11:25 AM EDTSpecial Weather StatementALYSchenectady35 min
Aug 21, 11:28 AM EDTSpecial Weather StatementALYWarren47 min
Aug 21, 11:44 AM EDTSpecial Weather StatementALYSaratoga46 min
Aug 21, 11:47 AM EDTSpecial Weather StatementALYUlster43 min
Aug 21, 12:14 PM EDTSpecial Weather StatementALYSchenectady46 min
Aug 21, 12:17 PM EDTSpecial Weather StatementALYAlbany28 min
Aug 21, 12:24 PM EDTSpecial Weather StatementALYColumbia36 min
Aug 21, 12:28 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Ulster62 min
Aug 21, 12:35 PM EDTSpecial Weather StatementALYAlbany40 min
Aug 21, 12:52 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady40 min
Aug 21, 12:57 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess63 min
Aug 21, 1:04 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington56 min
Aug 21, 1:14 PM EDTFlash Flood WarningALYDutchess104 min
Aug 21, 1:21 PM EDTTornado WarningALYDutchess39 min
Aug 21, 1:30 PM EDTSevere Thunderstorm WarningALYDutchess60 min
Aug 21, 3:52 PM EDTSpecial Weather StatementALYSaratoga, Washington38 min
Aug 21, 4:23 PM EDTSpecial Weather StatementALYWarren37 min
Aug 21, 4:33 PM EDTSpecial Weather StatementALYColumbia27 min
Aug 21, 4:50 PM EDTFlash Flood WarningALYWarren3 hr
Aug 21, 4:52 PM EDTSpecial Weather StatementALYWarren23 min
Aug 21, 4:56 PM EDTSpecial Weather StatementALYColumbia34 min
Aug 21, 5:03 PM EDTSpecial Weather StatementALYWashington27 min
Aug 21, 5:05 PM EDTSpecial Weather StatementALYWarren25 min
Aug 21, 5:34 PM EDTSpecial Weather StatementALYWashington26 min
Aug 21, 5:48 PM EDTSevere Thunderstorm WarningALYWarren, Washington22 min
Aug 21, 5:54 PM EDTSpecial Weather StatementALYAlbany36 min
Aug 21, 5:56 PM EDTSpecial Weather StatementALYUlster34 min
Aug 21, 6:08 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer67 min
Aug 21, 6:09 PM EDTSevere Thunderstorm WarningALYColumbia, Greene, Ulster39 min
Aug 21, 6:25 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer65 min
Aug 21, 6:33 PM EDTSpecial Weather StatementALYDutchess42 min
Aug 21, 6:38 PM EDTSpecial Weather StatementALYWarren22 min
Aug 21, 6:56 PM EDTSpecial Weather StatementALYDutchess34 min
Aug 21, 6:59 PM EDTSpecial Weather StatementALYSaratoga31 min
Aug 21, 7:27 PM EDTSpecial Weather StatementALYSchenectady33 min
Aug 21, 7:29 PM EDTAreal Flood AdvisoryALYColumbia, Rensselaer3 hr
Aug 21, 7:40 PM EDTSpecial Weather StatementALYWashington35 min
Aug 21, 2:38 PM EDTSpecial Weather StatementALY37 min
Aug 21, 3:13 PM EDTSpecial Weather StatementALY47 min
Aug 21, 6:18 PM EDTSpecial Weather StatementALY27 min
Aug 21, 1:51 PM EDTSevere Thunderstorm WarningALYBerkshire54 min
Aug 21, 6:19 PM EDTSpecial Weather StatementALYBerkshire26 min
Aug 21, 7:02 PM EDTAreal Flood AdvisoryALYBerkshire4 hr
Aug 21, 7:06 PM EDTTornado WarningALYBerkshire39 min
Aug 21, 7:47 PM EDTFlash Flood WarningALYBerkshire3 hr
Aug 21, 7:57 PM EDTSpecial Weather StatementALYBerkshire48 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Connecticut, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.